MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893AE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that the on (b)(6) 2016.A zoll icy catheter was placed in a patient.The in dwell time of the catheter was 18 hours.Approximately around (b)(6), the nurse noticed that the saline bag volume had diminished significantly.The nurse chose to replace the catheter.Upon preparing and inspecting the new replacement catheter from its packaging the on-duty nurse practitioner notice what appeared to be a laceration in the balloon of the new unused catheter.Third new catheter was inserted to continue the temperature therapy.The customer stated that the possible leak of the icy catheter did not result in serious injury to the patient.
 
Additional Manufacturer Narrative
The customer reported complaint for a catheter leak was confirmed during functional testing.A pinhole leak was found on the proximal balloon of the catheter.A visual inspection of the returned catheter was performed.The catheter was received with accumulated traces of blood on the balloons, shaft, luered tubings and infusion ports.The balloons were examined and there were no tears, balloons bond detachment or rupture.All lumens flushed as intended.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.Immediately upon pressurization, a pinhole leak was noted at the proximal balloon.Following the test, all balloons deflated successfully without any issues.No other abnormalities with the catheter were seen which may have contributed to the observed leak.Note, during manufacturing, all icy catheter are 100% inspected for leaks.In addition, extension tubing is also 100% tested for leaks.Only units that pass the testing are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for the icy catheter sn (b)(4).

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6284975
Report Number3010617000-2017-00002
Device Sequence Number11017229
Product Code NCX
UDI-Device Identifier00849111075077
UDI-Public00849111075077
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0695-40
Device Lot Number65956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2017
Supplement Report FDA Received Date03/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1